1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Can someone advise me Gliclazide or Linagliptin

Discussion in 'Diabetes Medication and Drugs' started by thaddydv, May 13, 2021.

  1. thaddydv

    thaddydv Type 2 · Member

    Messages:
    21
    Likes Received:
    2
    Trophy Points:
    23
    Sometime ago I wrote to the forum about my blood sugar going down to between 3.8 and 4.3 and was advised that Gliclazide was the problem so I informed my diabetic nurse at my GP practice who changed my medication to Linagliptin 5mg x1
    More than 6 weeks ago my wife died and my daughter arrived from Spain to be with my other daughter and me . During this time the pubs were allowed to serve people outside and for 4 days every lunch time I had burgers and chips and onion rings and one beer After these 4 days my blood went upto 15 . After the 4 days I went back to my strict daily low carb diet and exercise However my blood sugar hasn’t gone below 9.4 . and I’m struggling to get it to what it used to be .
    My other medication is Metformin 850g twice a day Amlodopine 10mg x Aspirin 75mg x1 Ramipril 10mg x1
    How can I get my blood sugar reading down ?
     
    • Hug Hug x 2
  2. Lamont D

    Lamont D Reactive hypoglycemia · Master

    Messages:
    12,933
    Likes Received:
    15,871
    Trophy Points:
    298
    Hi, my deepest sympathies for your loss.
    You will be in my prayers tonight.

    The reason for the change in meds is because the glicizide worked with your diet and exercise, to get your blood levels down towards normal. Since you have achieved this and well done you, you didn't need the glicizide.
    You were then put on a Gliptin, this drug helps with initial insulin response. Because of either, insulin resistance or your levels of insulin is insufficient to cope with the glucose derived from your meals.
    If you maintain the low carb and exercise, you will reduce blood levels but it will be at a slower pace. If it doesn't work after a couple of weeks or so, ask your GP, for further advice.
    Many of the successful people who contribute to this forum, have fallen off the wagon. And still got their blood levels near normal and under control. It is no wonder after what you have gone through that you needed to ignore your diet. In fact, I would expect anyone to do the same. I would probably buy them a drink or two.

    Celebrate your wife, her life and how she became a part of your life. Always try and remember, the reasons you fell in love and had a family.

    My best wishes.
    Keep safe
     
    • Friendly Friendly x 1
  3. searley

    searley Type 1 · Moderator
    Staff Member

    Messages:
    1,626
    Likes Received:
    614
    Trophy Points:
    173
    HI


    which of the 2 tablets is a difficult decision, both have different side effects and risks, and of course I am not qualified to recommend medication.. this is something best discussed with your care team..

    However i can only comment from my experience as i have had both.. BUT this is only my experience yours may be different

    Gliclazide gave me hypo's.. as it sounds like it did with you.. i also had other minor side effects can't remember what is it was 10 years ago

    Linagliptin i had no side effects what so ever, however it also wasn't overly effective i didn't see much change in BG levels, i was on the standard dose of 5mg a day... its normally used as a supplementary medication, which it would be for you as you are on metformin too

    as for help with the low carb and what can you do.. i think if you start by noting everything you eat in a day, and come up with a total number of carbs, someone more experienced may be able to advise you if there is scope for improvement, i can offer and advice on that as i don't low carb

    hopefully you will get it under control again
     
  4. LittleGreyCat

    LittleGreyCat Type 2 · Well-Known Member

    Messages:
    3,927
    Likes Received:
    2,236
    Trophy Points:
    198
    @thaddydv
    Have you considered fasting for a day?
    That can clear out your glucose stores and get your BG down, and it may stay down afterwards.
    Or not, of course.
    If I indulge it can sometimes take a while for my BG to stabilise but a day of fasting and very low carbohydrate can get things back on the rails.
    Go carefully, though, in case your medication takes you into low BG territory.
     
  5. Brunneria

    Brunneria Other · Guru

    Messages:
    21,799
    Likes Received:
    35,046
    Trophy Points:
    298
    I am so sorry to hear about the loss of your wife.
     
    • Agree Agree x 1
  6. thaddydv

    thaddydv Type 2 · Member

    Messages:
    21
    Likes Received:
    2
    Trophy Points:
    23
    Thank you all for your valuable input as well as sympathy messages. I’ve decided to follow Littlegreycat advice and am currently fasting for a day
     
    • Like Like x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook